Skip to Main content Skip to Navigation

Support functions of Clarke's generalized jacobian and of its plenary hull

Abstract : This paper studies two important mathematical objects which are useful in tackling the first-order behaviour of vector-valued locally Lipschitz functions in a finite dimensional setting: the Clarke generalized jacobian and its plenary hull. We aim at giving analytical expressions of the support functions of these compact convex sets of matrices. Our study was motivated by earlier works by J.-B. Hiriart-Urruty and recent papers by Zs. Pales and V. Zeidan. The expressions of the support functions are applied, for instance, to provide a new proof of a chain rule on generalized jacobians of composed locally Lipschitz functions (without further assumptions). Applications of our results to the second-order behaviour of C^1 functions with locally Lipschitz gradients are considered.
Document type :
Journal articles
Complete list of metadatas

Cited literature [11 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00176517
Contributor : Cyril Imbert <>
Submitted on : Wednesday, October 3, 2007 - 4:52:20 PM
Last modification on : Friday, January 10, 2020 - 9:08:07 PM
Document(s) archivé(s) le : Thursday, September 27, 2012 - 12:42:01 PM

File

nla01.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00176517, version 1

Citation

Cyril Imbert. Support functions of Clarke's generalized jacobian and of its plenary hull. Nonlinear Analysis: Theory, Methods and Applications, Elsevier, 2002, 29 (8), pp.1111-1125. ⟨hal-00176517⟩

Share

Metrics

Record views

223

Files downloads

483